Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 4, 2010, 5:49 AM PST for Union County, Oregon. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2010, 5:49 AM PST (13:49 UTC)
- Expired
- Jan 5, 2010, 4:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 1.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS76 KPDT 041349 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 549 AM PST MON JAN 4 2010 ...STRONG WINDS IN THE GRANDE RONDE VALLEY... .TIGHT SURFACE PRESSURE GRADIENTS WILL CAUSE STRONG SOUTHERLY WINDS IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT. ORZ049-042300- /O.NEW.KPDT.WI.Y.0002.100104T1349Z-100105T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 549 AM PST MON JAN 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDS WILL REMAIN STRONG THROUGHOUT THE DAY TODAY...DIMINISHING OVERNIGHT. * WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN THE GRANDE RONDE VALLEY TODAY. THE STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. * THE STRONG WINDS WILL IMPACT INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN WHEN DRIVING THROUGH THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
6 follow-up statements
470 WWUS76 KPDT 041530 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 730 AM PST MON JAN 4 2010 ...WINDY CONDITIONS ARE EXPECTED IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT... ...DENSE FOG IN THE FOOTHILLS OF THE BLUE MOUNTAINS THIS MORNING... .TIGHT SURFACE PRESSURE GRADIENTS WILL CAUSE WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT WITH SOUTH WINDS GUSTING TO AT LEAST 45 MPH. ALSO AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS THIS MORNING. ORZ501-WAZ029-041800- /O.NEW.KPDT.FG.Y.0002.100104T1530Z-100104T1800Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 730 AM PST MON JAN 4 2010 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * AREAS OF DENSE FOG WILL CONTINUE ACROSS THE FOOTHILLS OF THE BLUE MOUNTAINS IN WASHINGTON AND OREGON UNTIL MIDDAY. * VISIBILITIES WILL FALL TO ONE QUARTER MILE IN DENSE FOG. * MOTORISTS DRIVING THIS MORNING ESPECIALLY ALONG HIGHWAY 11 BETWEEN WALLA WALLA AND PENDLETON SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-042100- /O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 730 AM PST MON JAN 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING BY TUESDAY MORNING. * SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN THE GRANDE RONDE VALLEY TODAY. THE STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. * THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN WHEN DRIVING THROUGH THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ VP
055 WWUS76 KPDT 041816 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1016 AM PST MON JAN 4 2010 ...WINDY CONDITIONS ARE EXPECTED IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT... .TIGHT SURFACE PRESSURE GRADIENTS WILL CAUSE WINDY CONDITIONS IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT WITH SOUTH WINDS GUSTING TO AT LEAST 45 MPH. ORZ501-WAZ029-041930- /O.EXP.KPDT.FG.Y.0002.000000T0000Z-100104T1800Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 1016 AM PST MON JAN 4 2010 ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. VISIBILITIES ARE IMPROVING ACROSS THE AREA. THUS THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER SOME LOCATIONS WILL STILL EXPERIENCE VISIBILITIES UNDER A MILE IN FOG AT TIMES. $$ ORZ049-050400- /O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1016 AM PST MON JAN 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING BY TUESDAY MORNING. * SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT. THE STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. * THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN WHEN DRIVING THROUGH THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ VP
653 WWUS76 KPDT 050130 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 530 PM PST MON JAN 4 2010 ORZ501-WAZ029-050930- /O.NEW.KPDT.FG.Y.0003.100105T0130Z-100105T1800Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 530 PM PST MON JAN 4 2010 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. * VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES ALONG THE FOOTHILLS OF THE BLUES. * MOTORISTS DRIVING HIGHWAY 11 BETWEEN WALLA WALLA AND PENDLETON SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-050930- /O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 530 PM PST MON JAN 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING BY TUESDAY MORNING. * SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT. THE STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. * THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN WHEN DRIVING THROUGH THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
811 WWUS76 KPDT 050311 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 711 PM PST MON JAN 4 2010 ORZ044-WAZ028-051115- /O.EXA.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONNELL...PROSSER...TRI-CITIES 711 PM PST MON JAN 4 2010 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. * VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES IN THE LOWER COLUMBIA BASIN. * MOTORISTS DRIVING HIGHWAY 37 BETWEEN PENDLETON AND THE COLUMBIA RIVER SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ501-WAZ029-051115- /O.CON.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/ FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...HEPPNER...PENDLETON...DAYTON... WAITSBURG...WALLA WALLA 711 PM PST MON JAN 4 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES ALONG THE FOOTHILLS OF THE BLUES. * MOTORISTS DRIVING HIGHWAY 11 BETWEEN WALLA WALLA AND PENDLETON SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-051115- /O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 711 PM PST MON JAN 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT...DIMINISHING BY TUESDAY MORNING. * SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN THE GRANDE RONDE VALLEY TODAY AND TONIGHT. THE STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. * THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN WHEN DRIVING THROUGH THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
377 WWUS76 KPDT 050453 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 853 PM PST MON JAN 4 2010 ORZ044-501-WAZ028-029-051300- /O.CON.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA 853 PM PST MON JAN 4 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. * VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES IN THE LOWER COLUMBIA BASIN. * MOTORISTS DRIVING HIGHWAY 37 BETWEEN PENDLETON AND THE COLUMBIA RIVER OR ALONG HIGHWAY 11 BETWEEN PENDLETON AND WALLA WALLA SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. * DENSE FOG WILL ALSO IMPACT DRIVING ON I-82 AND I-84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-051200- /O.CON.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 853 PM PST MON JAN 4 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. * WINDY CONDITIONS WILL CONTINUE TONIGHT...DIMINISHING BY TUESDAY MORNING. * SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY TODAY AND TONIGHT. THE STRONGEST WINDS WILL BE IN THE LADD AND PYLES CANYONS AREAS. * THE WINDY CONDITIONS WILL IMPACT INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY AND LADD CANYON. CAUTION SHOULD BE TAKEN WHEN DRIVING THROUGH THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
435 WWUS76 KPDT 051204 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 404 AM PST TUE JAN 5 2010 ORZ049-051315- /O.EXP.KPDT.WI.Y.0002.000000T0000Z-100105T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 404 AM PST TUE JAN 5 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE DECREASING IN THE GRANDE RONDE VALLEY THIS MORNING. SOUTH WINDS OF 15 TO 30 MPH WITH BRIEF HIGHER GUSTS WILL CONTINUE THROUGH MID MORNING. WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON. $$ ORZ044-501-WAZ028-029-051800- /O.CON.KPDT.FG.Y.0003.000000T0000Z-100105T1800Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA 404 AM PST TUE JAN 5 2010 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * VISIBILITY WILL BE LESS THAN 1/4 MILE AT TIMES IN PARTS OF THE LOWER COLUMBIA BASIN. * MOTORISTS DRIVING HIGHWAY 37 BETWEEN PENDLETON AND THE COLUMBIA RIVER OR ALONG HIGHWAY 11 BETWEEN PENDLETON AND WALLA WALLA SHOULD USE CAUTION DUE TO AREAS OF DENSE FOG. * DENSE FOG WILL ALSO IMPACT DRIVING ON I-82 AND I-84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:30 AM PST, 2 hours 19 minutes earlier.
Area forecast discussion, Jan 4, 3:30 AM PST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 330 AM PST MON JAN 4 2010 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...A FRONTAL SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING PRECIPITATION TO MUCH OF THE AREA TODAY. THIS SHOULD ALSO HELP TO SCOUR OUT THE PATCHY FOG THAT HAS DEVELOPED OVER THE LOWER COLUMBIA BASIN. YET OF PRIMARY CONCERN IS PRECIPITATION TYPE. AS THE MID-LEVEL RIDGE TRIES TO BUILD IN UNDER THE FRONTAL SYSTEM...WARMER AIR WILL OVERRIDE THE COLD AIR AT THE SURFACE AND LIGHT FREEZING RAIN MAY BE POSSIBLE IN PORTIONS OF CENTRAL AND NORTH CENTRAL OREGON AND ALONG THE FOOTHILLS OF THE OREGON BLUES WHERE TEMPERATURES REMAIN BELOW FREEZING THIS MORNING. BUT IN AND AROUND THE YAKIMA AND KITTITAS VALLEYS...WHERE FREEZING RAIN IS USUALLY A CONCERN...THE AIR ALOFT SHOULD STAY COLD ENOUGH FOR ALL SNOW. SNOW LEVELS WILL THEN RISE HIGH ENOUGH BY THIS AFTERNOON TO ALLOW SNOW TO CHANGE OVER TO RAIN AT ALL BUT THE HIGHEST ELEVATIONS. HOWEVER...AS TEMPERATURES DROP OVERNIGHT...LIGHT FREEZING RAIN COULD BECOME POSSIBLE ALONG THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES AS WELL AS IN THE YAKIMA AND KITTITAS VALLEYS AND WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN OF WASHINGTON. NORTHWESTERLY ONSHORE FLOW WILL DEVELOP IN THE WAKE OF THE FRONTAL SYSTEM AND WILL CONTINUE TO BRING MOISTURE INTO THE REGION ON TUESDAY AND TUESDAY NIGHT FOR PERIODS OF RAIN AND SNOW THROUGH WEDNESDAY MORNING. 82 .LONG TERM...WEDNESDAY THROUGH SUNDAY. MODELS AGREE ON THE LARGER SCALE FEATURES FOR THE EXTENDED WITH AN UPPER RIDGE OVER THE REGION MID TO END OF THE WEEK THEN AN UPPER TROUGH MOVING THROUGH OVER THE WEEKEND. A DEPARTING WEATHER SYSTEM WILL KEEP SOME CLOUDS AND SHOWERS GOING THROUGH WEDNESDAY AFTERNOON. THE UPPER RIDGE WILL BUILD IN WEDNESDAY NIGHT AND REMAIN OVER THE REGION INTO EARLY FRIDAY. THIS WILL BRING A PERIOD OF DRY WEATHER WITH PARTLY CLOUDY SKIES. THERE COULD BE SOME LOW CLOUDS AND FOG IN THE COLUMBIA BASIN AND VALLEYS IF THE LOW LEVEL INVERSIONS GET STRONG ENOUGH. AN UPPER TROUGH MOVES THROUGH LATER FRIDAY INTO SATURDAY WITH A CHANCE OF RAIN AND SNOW. HIGH TEMPERATURES THROUGH THE PERIOD WILL BE IN THE 30S TO LOWER 40S. && .AVIATION...12Z TAFS. IFR/LIFR CONDITIONS WILL CONTINUE AT PDT ALW DLS THIS MORNING DUE TO FOG AND LOW CLOUDS. A WEATHER SYSTEM WILL MOVE ACROSS THE REGION TODAY AND TONIGHT BRINGING RAIN TO ALL TAF SITES. YKM DLS COULD SEE SOME SNOW AS WELL. MVFR CONDITIONS ARE LIKELY DURING THIS PERIOD OF RAIN. SURFACE WINDS WILL BE LESS THAN 10 KT. && .PRELIMINARY POINT TEMPS/POPS... PDT 38 33 42 31 / 60 70 30 20 ALW 37 34 38 32 / 60 70 40 30 PSC 36 33 38 32 / 70 60 20 20 YKM 34 30 37 31 / 80 60 20 20 HRI 35 33 38 31 / 70 60 20 20 ELN 35 31 35 30 / 90 60 20 20 RDM 46 35 48 30 / 60 40 20 20 LGD 38 34 39 30 / 50 60 40 40 GCD 42 37 44 33 / 60 50 20 20 DLS 38 36 42 34 / 70 60 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 82/94/94
Hazardous weather outlook, Jan 4, 5:05 AM PST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 505 AM PST MON JAN 4 2010 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-051300- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 505 AM PST MON JAN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER DISTURBANCE WILL BRING RAIN AND MOUNTAIN SNOW TO THE REGION. THERE IS ALSO A SLIGHT CHANCE FOR LIGHT FREEZING RAIN IN PORTIONS OF CENTRAL AND NORTH CENTRAL OREGON...IN THE FOOTHILLS OF THE BLUE MOUNTAINS AND ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. RAIN AND SNOW WILL CONTINUE TO BE POSSIBLE ON TUESDAY AND WEDNESDAY. A STRONG MID/UPPER LEVEL HIGH PRESSURE RIDGE WILL THEN BUILD OVER THE PACIFIC NORTHWEST ON THURSDAY AND FRIDAY WITH DRIER CONDITIONS...BUT ALSO WITH SURFACE TEMPERATURE INVERSIONS FORMING ACROSS THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS. THESE INVERSIONS WILL TRAP MOISTURE AT NEAR THE SURFACE RESULTING IN WIDESPREAD LOW STRATUS CLOUDS AND AREAS OF FOG. TEMPERATURES WILL ALSO COOL OFF SLIGHTLY...ESPECIALLY IN AREAS OF FOG OR LOW CLOUDS. UNSETTLED WEATHER IS EXPECTED TO RETURN BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:30 AM PST | Dense Fog Advisory | PDT | 3 hr | |
| Jan 4, 11:11 AM PST | Winter Weather Advisory | PDT | Umatilla, Union, Wallowa | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.